MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the device was stuck in the lesion.The target lesion was located in the severely calcified proximal right coronary artery.A 2.00mm rotalink plus was selected for use.During procedure, after ablation was performed by a 1.5mm burr, the size was increased to 2.00mm.However, the burr got stuck upon crossing the lesion and was successfully removed by deeply engaging the guiding.The procedure was completed with this device.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1.Initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that the device was stuck in the lesion.The target lesion was located in the severely calcified proximal right coronary artery.A 2.00mm rotalink plus was selected for use.During procedure, after ablation was performed by a 1.5mm burr, the size was increased to 2.00mm.However, the burr got stuck upon crossing the lesion and was successfully removed by deeply engaging the guiding.The procedure was completed with this device.There were no patient complications reported.It was further reported that the burr was stuck in a 100% stenosed, moderately tortuous, and severely calcified lesion.The patient was good post procedure.
 
Additional Manufacturer Narrative
E1.Initial reporter city: (b)(6).Device evaluated by manufacturer.The device was returned for analysis.The returned complaint device consisted of a rotablator plus device.The burr catheter was received attached to the advancer unit.The returned rotawire was received inside of the device.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically exanimated.The rotawire was able to be removed from the device.Microscopic examination of the device revealed that the annulus was damaged and not round which is consistent with damage seen with the use of a rotawire.The coil has become stretched due to manipulation during the procedure.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate.Product analysis confirmed the reported event due to the melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported event.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10224372
Report Number2134265-2020-08795
Device Sequence Number19631984
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0024340921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/14/2020
08/03/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date07/27/2020
08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1